MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML SALINE 3ML FILL; SALINE, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML SALINE 3ML FILL; SALINE, VASCULAR ACCESS FLUSH
Catalog Number 306544
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: a device history record review was completed for provided material number 306544 and lot number 0230934.The review did not reveal any detected quality issues during the production process that could have contributed to this reported defect.To aid in the investigation, three physical samples and one photo were provided for evaluation by our quality team.The samples came in sealed packaging flow wraps.One has a syringe barrel label and two do not.No other defects or imperfections were observed.In the photo provided it shows two syringes in their packaging flow wrap and both do not have the syringe barrel label.It could be possible for this defect to occur during the stop/start cycle of the labeling machine.It may have been that the label was not placed and not detected in the next processes.Based on the investigation with the sample and photo sample analysis the symptom reported by the customer is confirmed.Further action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.We will continue monitoring the complaint trend for the product and symptom.Probable root cause.It could be possible that during the machine stop/ start cycle the label was not placed and not detected in the next processes.
 
Event or Problem Description
It was reported that 9 syringe 3ml saline 3ml fill experienced missing scale markings.The following information was provided by the initial reporter: upon opening a box of 0.9% sodium chloride injection  bd posiflush normal saline flush syringe (ref # 306544), 9 syringes were in the sealed plastic overwrap that do not have markings on the syringe to denote contents, lot, exp, or measurements.Below is the information regarding the box the product was in: " 0.9% sodium chloride injection, bd posiflush syringe ref # 306544 " lot 0230934m exp 8/31/2023 " no injuries that we are aware of.
 
Event or Problem Description
It was reported that 9 syringe 3ml saline 3ml fill experienced missing scale markings.The following information was provided by the initial reporter: upon opening a box of 0.9% sodium chloride injection ¿ bd posiflush normal saline flush syringe (ref # 306544), 9 syringes were in the sealed plastic overwrap that do not have markings on the syringe to denote contents, lot, exp, or measurements.Below is the information regarding the box the product was in: 0.9% sodium chloride injection, bd posiflush syringe ref # 306544 lot 0230934m exp 8/31/2023 no injuries that we are aware of.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-01-27.Investigation summary : a device history record review was completed for provided material number 306544 and lot number 0230934.The review did not reveal any detected quality issues during the production process that could have contributed to this reported defect.To aid in the investigation, three physical samples and one photo were provided for evaluation by our quality team.The samples came in sealed packaging flow wraps.One has a syringe barrel label and two do not.No other defects or imperfections were observed.In the photo provided it shows two syringes in their packaging flow wrap and both do not have the syringe barrel label.It could be possible for this defect to occur during the stop/start cycle of the labeling machine.It may have been that the label was not placed and not detected in the next processes.Based on the investigation with the sample and photo sample analysis the symptom reported by the customer is confirmed.

Brand Name
SYRINGE 3ML SALINE 3ML FILL
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11311742
Report Number1911916-2021-00106
Device Sequence Number14470350
Product Code NGT
UDI-Device Identifier00382903065448
UDI-Public00382903065448
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Catalogue Number306544
Device Lot Number0230934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date02/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1